Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Viral infection. Thick dark maroon blood in stool. Provide preventive measures

I had fever with chills, blood report showed no typhoid or any other infection. Doctor told this is an viral infection and prescribed PCM 500mg 4 times a day with MVT twice a day. But PCM did not work for me so I took nimesulide 100mg + PCM 500mg daily twice for 6days, fever got under control, but thick blood with dark maroon color started coming as stool , I am worried of this bleeding, can u pls suggest?
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello user,
The dark blood you are getting in stools is altered blood, which comes high up in intestine or duodenum !!
NSAIDS type of drugs like paracitamol and nimuslide are potent gastric mucosa irritators, as they remove the protective mucous layer of intestine, which becomes susceptible to acid burn of stomach.It is seen more often when drugs are taken empty stomach !!

I rather advice to stop those medications and take some ulcer healing m
edications. And if bleeding is not controlled , u shud go to casualty for furthur investigation.

hope my info helped you
Dr Hari Om Chandrakar

Answered: Mon, 10 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor